Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 609, NWS Jackson, MS

August 27, 2000Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2000, 5:13 PM CDT for Lamar County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 27, 2000, 5:13 PM CDT (22:13 UTC)
Expired
Aug 27, 2000, 5:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:20 PM CDTThunderstorm WindLumberton, MSA few trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS54 KJAN 272213
SVRJAN
MSC073-272245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 545 PM CDT

* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST NORTH OF LUMBERTON...ALONG HIGHWAY 13...
  MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR LUMBERTON AT 520 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

86

LAT...LON 3113 8947 3106 8966 3080 8956 3089 8932

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:35 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 27, 3:35 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SUN AUG 27 2000

IN THE NEAR TERM...WELL-DEFINED OUTFLOW BOUNDARY FROM NEAR TUP TO
CBM TO MGM AT THIS TIME IS PUSHING SLOWLY WEST AND PROVIDING FOCUS
FOR SCATTERED TSTM ACTIVITY OVER EXTREME EASTERN MS. ALSO...TSTM
ACTIVITY DEVELOPING ALONG INSTABILITY/MOISTURE GRADIENT OVER SE MS.
WILL GO WITH SCATTERED TSTM WORDING IN THESE AREAS FOR THE EARLY
EVENING...WITH ISOLATED TSTM COVERAGE OVER CNTRL ZONE GROUPING.
OTHERWISE LOOKS QUIET FOR THE REMAINDER OF THE NIGHT.

AVN/ETA MODELS AGREE THAT THE MID/UPPER LEVEL HIGH CENTERED OVER THE
SOUTH CENTRAL US WILL EXPAND EASTWARD AND BECOME MORE OF A DOMINANT
FEATURE FOR THE LOWER MS VALLEY MONDAY THRU TUESDAY. INCREASING
SUBSIDENCE AND WARMER MID LEVEL TEMPS SHOULD RESULT...PARTICULARLY
OVER THE WESTERN PORTIONS OF THE FORECAST AREA...BRINGING LESSER
CHANCES FOR DEEP CONVECTIVE ACTIVITY. OVER ERN/SRN COUNTIES...CANNOT
IGNORE 1.5 TO 2 INCH PRECIP WATER VALUES DEPICTED BY ETA/AVN NEXT 48
HRS AND WILL NEED TO LEAVE SMALL AFTN/EVENING POPS. TEMPS WILL
CONTINUE TO BE HOT AND WILL KEEP AFTN HEAT INDICES HEADLINE IN
ZONES.

QPF DISCUSSION...MODELS DID NOT INITIALIZE THE ACTIVITY IN WESTERN
MISSISSIPPI VERY WELL THIS MORNING. THE ETA/AVN APPEAR TO BE TOO
DRY...WHILE THE NGM APPEARS TO BE WAY OVER DONE...IN COVERAGE AND
QPF AMOUNTS. EXPECT THE EAST TO BE THE FOCUS AREAS FOR TONIGHT.
PRECIPITABLE WATER WILL BE FROM 1.5 TO 1.9 INCHES...WITH HIGHEST
AMOUNTS IN THE SOUTH. BASIN AVERAGE AMOUNTS SHOULD BE ONE QUARTER
INCH OR LESS...WITH LOCALLY HEAVIER TOTALS.

IN THE EXTENDED...THERE IS REASON TO BELIEVE THAT CHANGES ARE COMING
IN THE OVERALL PATTERN. THE UKMET/MRF/NOGAPS ALL HINT THAT THE
MID/UPPER RIDGE WILL LOSE SOME OF ITS GRIP OVER THE LOWER MS VALLEY
REGION. THIS WOULD ALLOW A DEEP AND DISTURBED EASTERLY FLOW AND MORE
ACTIVE SEABREEZE FRONT TO DEVELOP BRINGING AN INCREASE IN SHRA/TSTM
ACTIVITY ACROSS MUCH OF THE FORECAST AREA WHILE TEMPS "COOL" TO NEAR
CLIMATOLOGY. CONFIDENCE IN THIS SCENARIO IS NOT HIGH ENOUGH TO HYPE
UP THE EXTENDED WORDING MUCH...FOR NOW WILL RAISE "ISOLATED" WORDING
TO "WIDELY SCATTERED" WHILE LOWERING AFTN HIGHS SLIGHTLY.

PRELIM NUMBERS...
JAN 72/101/71/101 1111
MEI 72/101/68/101 2212

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

43/17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:06 PM CDTSevere Thunderstorm WarningJANCopiah24 min
Aug 26, 7:23 PM CDTSevere Thunderstorm WarningJANCopiah37 min
Aug 27, 4:22 PM CDTSevere Thunderstorm WarningJANLamar, Marion23 min
Aug 27, 5:05 PM CDTSevere Thunderstorm WarningJANLincoln25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.